MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA M12
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: catheter, urological based on the available information, this event is deemed to be a reportable malfunction.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.
 
Event or Problem Description
Consumer reports bleeding due to what he thinks was a sharp edge near tip, with use of ultram12 catheters.Consumer states he had an bleeding episode that was the "most blood he had ever seen in his past 32 years" of catheterization when he removed a catheter from his urethra a few weeks ago.He has used these ultram12s for years as he has cath'd for 32 years now and currently caths 8-10 x a day for retention from a auto accident spinal cord injury in 1974.He thinks the area the bleeding with coming from was at the entrance to his bladder and when he pulled catheter out he felt it "drag on something" in that area.No pain or difficulty getting it in at all.He thinks "it must have been a rough area on the catheter itself" to have caused this.He thinks he has a lot of scar tissue that could also be to blame.He said he has been "reamed out twice" of scar tissue build up in his uretha last being multiple years ago.He said he had subsequent burning following that cath and more bleeding in lesser amounts that occurred a few more times with the subsequent 3 or 4 caths after that one as he believes a scab formed inside and would get knocked out with those subsequent caths.Bleeding did stop on it's own and got less and less with those subsequent caths.Has not had this occur since with other ultram12s in that box or others since, however he is mindful to remove them slower, rotating slightly and more carefully now he said which works well.This occurred weeks ago, no longer has lot #.He did not seek medical attention for this.He said he just drank fluids to flush it out and feels better now.He does take an aspirin daily 81mg.It did not feel anything sharp passing through his urethra with the catheter he states caused the bleeding.He did not think to feel the catheter itself after he took it out from his urethra to see if it was indeed rough/sharp or defected in any way.He just thinks "it had to be a slight defect to tear the tissue as it did.".

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15828323
Report Number1049092-2022-00414
Device Sequence Number17680969
Product Code KOD
UDI-Device Identifier00815947021052
UDI-Public00815947021052
Combination Product (Y/N)N
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberULTRA M12
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2022
Initial Report FDA Received Date11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale